Advances in Theoretical and Mathematical Physics

Volume 23 (2019)

Number 6

A construction of hyperkähler metrics through Riemann–Hilbert problems I

Pages: 1533 – 1597



C. Garza (Department of Mathematics and Statistics, University of Houston, Texas, U.S.A.)


In 2009 Gaiotto, Moore and Neitzke presented a new construction of hyperkähler metrics on the total spaces of certain complex integrable systems, represented as a torus fibration $\mathcal{M}$ over a base space $\mathcal{B}$, except for a divisor $D$ in $\mathcal{B}$, in which the torus fiber degenerates into a nodal torus. The hyperkähler metric $g$ is obtained via solutions $\mathcal{X}_{\gamma}$ of a Riemann–Hilbert problem. We interpret the Kontsevich–Soibelman Wall Crossing Formula as an isomonodromic deformation of a family of RH problems, therefore guaranteeing continuity of $\mathcal{X}_{\gamma}$ at the walls of marginal stability. The technical details about solving the different classes of Riemann–Hilbert problems that arise here are left to a second article. To extend this construction to singular fibers, we use the Ooguri–Vafa case as our model and choose a suitable gauge transformation that allow us to define an integral equation defined at the degenerate fiber, whose solutions are the desired Darboux coordinates $\mathcal{X}_{\gamma}$. We show that these functions yield a holomorphic symplectic form $\varpi (\zeta)$, which, by Hitchin’s twistor construction, constructs the desired hyperkähler metric.

Published 20 March 2020